MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II AUTO CONFIRM; HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM) TEST

ROCHE DIAGNOSTICS ELECSYS HBSAG II AUTO CONFIRM; HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM) TEST
Catalog Number 08741034190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The calibration and qc recovery data provided was acceptable.The alarm trace did not contain a conspicuous event.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys hbsag ii auto confirm results for 1 patient on a cobas e 801 analytical unit.The initial hbsag result was 1.14 coi, interpreted as reactive.The same was repeated and the result was 0.974 coi, interpreted as indeterminate.The confirmatory test was performed and the result was 42.2%, interpreted as reactive.The sample was repeated again and the hbsag result was 0.88 coi, interpreted as non-reactive.Another patient sample collected at the same time was also tested for hbsag and the result was 0.782 coi, interpreted as non-reactive.The confirmatory test was performed and the result was 42.5%, interpreted as indeterminate.The original sample was repeated three more times and the results were 0.625 coi, 0.624 coi, and 0.624 coi, all interpreted as non-reactive.The patient samples were re-centrifuged prior to every test.The patient sample was also tested on a mini vidas analyzer and the hbsag result was non-reactive.The non-reactive result was deemed correct.
 
Additional Manufacturer Narrative
The hbsag result of the reported patient sample from an external laboratory was negative.The field service engineer (fse) confirmed the analyzer was clean and had no misalignments.It was found that the customer centrifuged the affected sample at 2000 g, which is too low.The investigation noted that the elecsys hbsag ii results dropped from 1.14 coi (near cut off) to 0.6 coi after five centrifugation steps.The customer used an hbsag negative sample for the elecsys hbsag ii confirmatory test.Per product labeling, "intended use - immunoassay for in vitro confirmation of the presence of hepatitis b surface antigen in human serum and plasma samples repeatedly reactive when tested with the elecsys hbsag ii assay." the investigation determined the event was consistent with a preanalytic issue at the customer site (low centrifugation speed).Preanalytics are within the customer's responsibility.There was no indication of a device malfunction.

Brand Name
ELECSYS HBSAG II AUTO CONFIRM
Common Device Name
HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM) TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22850389
Report Number1823260-2025-02559
Device Sequence Number4461580
Product Code LOM
UDI-Device Identifier07613336172902
UDI-Public07613336172902
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P160019/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number08741034190
Device Lot Number82022101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown